My visit with Dr. P was so-so, or okay, or interesting, depending on how you look at it.
We discussed my liver levels and why the heck they are elevated. I guess she’s just doing her job wondering if she should change my antipsychotic medication, Abilify, to something else. She notes that while I was not on any psych meds in July, my liver levels were okay, and now my liver levels are not okay. Also, she feels my thyroid med should be adjusted, and Dr. K, my primary care doc, wanted to hold off on it. But Dr. P says if we adjust the thyroid med, I might sleep better.
Right now, it showed up on the blood test that the TSH is high or low or whatever, meaning that the synthetic thyroid hormone I take should be tweaked. This is done purely by blood level. These thyroid meds are not psych meds. The thyroid is a gland, part of the endocrine system that controls many body functions. My thyroid shut down many years ago. This is quite common among folks that took Lithium and it’s not a big deal, or so they say. If your thyroid has shut down like mine has, and you don’t take the thyroid pill, you can get extremely messed up over time. Dr. P said this may be why I get cold easily.
Regarding the Abilify, Dr. P went down the list of antipsychotics and said they basically all get metabolized in the liver and can mess up your liver…gee. Lovely. She asked me about Haldol and I said I did not want to risk TD. She mentioned Risperdal and I said I cannot take Risperdal because this med gives me TD as well. Then she brings up Seroquel.
She’s got to be absolutely kidding me. Hate to use the word Evil but that’s what the stuff is.
Dr. P, the Seroquel caused the following:
It caused REACTIVE HYPOGLYCEMIA, which I still have.
It caused FOOD ALLERGIES to WHEAT and MILK, which I still have.
It caused me to more than double in size. Subsequently, I was discriminated against, not only by the general public, but even worse by the medical profession (I have a lot to say about this), I suffered low self-esteem and a knee injury. I was a shut-in for over three-months because I could not walk and paid $500 to people who walked my dog, because I couldn’t.
Then, the plot on the part of the docs that originally gave me Seroquel in large doses (year 2000) to get me to gain weight backfired and I had a relapse with anorexia nervosa and almost dropped dead.
No, Dr. P, no Seroquel, thank you. I don’t take weight-gainers. I know better. You don’t give them to people with a history of eating disorders, remember?
I told her I was walking a tightrope with paranoia, that I didn’t want to raise the Abilify dose and didn’t see stopping it as an option, either. But I sort of do see stopping it as an option…well, maybe. I told her I have to be very, very careful about how I think, that I can’t get too negative or it gets into the domino effect and turns into paranoia. I gave the example of how I get edema, and how that dominoes into feeling physically lousy and that “heavy” feeling, how I “feel fat” and don’t want to eat. I could say that I “trudge” instead of walk, and the bounce goes out of my step. People say that it doesn’t slow running, but of course, it does, because it’s like carrying a large canteen of water inside your body while you run and while you do everything. If you have edema, your body has actually expanded to accommodate extra fluid inside your body. This past week, my skin was stretched, cracked, and bleeding again. Old memories were bugging me and making me feel negative. This was bad breeding ground for paranoia. Yesterday morning, the edema had improved, and correspondingly, so did my attitude, and my running speeded up as well. I did my eight laps faster than ever before.
So Dr. P asked me when my next appointment with my primary care doc was, and I said, Tuesday. We talked about other stuff and she gave me anther sleeping pill to try. I told her about how the other ones didn’t work. I asked about the side effects of this one and she said, “Sedation.”
Well, gee, Dr. P, what else?
She said she is giving me a pediatric dose, and if we have to go lower, she’ll give me the liquid form. “Kiddie dose,” she called it.
They give this stuff to kids? Why?
I don’t feel very good about drugging kids. Well, never mind that. I just looked up this drug. It’s like, wicked addicting. Doesn’t exactly sound like something I want to take. Oh well. Should I even try it one night? I”m kinda nervous about popping this stuff.